Alert archive / Indiana / River Flood Warnings in 2017

River Flood Warning 91, NWS Northern Indiana

July 8, 2017LaPorte County, Saint Joseph County, Starke County, Indiana

NWS Northern Indiana issued this river flood warning at Jul 8, 2017, 8:39 AM CDT for LaPorte County, Saint Joseph County, Starke County, Indiana. It took effect at Jul 8, 2017, 1:00 PM CDT. It was in force for 60 hr.

The area

The outline as issued.

The facts

Issued
Jul 8, 2017, 8:39 AM CDT (13:39 UTC)
In effect from
Jul 8, 2017, 1:00 PM CDT
Expired
Jul 11, 2017, 1:00 AM CDT
In force
60 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Minor

Counties LaPorte County, IN, Saint Joseph County, IN, Starke County, IN

The radar

The Northern Indiana radar (KIWX), 83 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Kankakee River at Davis (DAVI3). The gauge peaked at 9.35 ft at Jul 8, 2017, 3:00 PM CDT.

actionminormoderatemajor68101207/0807/0907/1007/1107/12
Action stage
9 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05515500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

076 
WGUS43 KIWX 081339
FLWIWX


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
939 AM EDT Sat Jul 8 2017

...The National Weather Service in Northern Indiana has issued a 
Flood Warning for the following rivers...

  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties

.Very heavy rain Friday has caused the Kankakee River to approch flood stage early Saturday. Therefore, a flood warning has been issued for minor flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-091339-
/O.NEW.KIWX.FL.W.0091.170708T1800Z-170711T0600Z/
/DAVI3.1.ER.170708T1800Z.170709T0000Z.170710T0600Z.NO/
839 AM CDT Sat Jul 8 2017

The National Weather Service in Northern Indiana has issued a 

* Flood Warning for the Kankakee River at Davis
* from this afternoon to late Monday night.
* At 8 AM Saturday the stage was 9.7 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise above flood stage this afternoon
  and crest near 10.2 feet around 7 PM this evening and fall 
  below flood stage around 1 AM Monday July 10.
* At 10.0 feet...Flooding of low lying agricultural areas begins.
* This crest compares to a previous crest of 10.1 feet which occurred 
  on Jun 30 2013.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
2 follow-up statements
093 
WGUS83 KIWX 090157
FLSIWX


Flood Statement
National Weather Service Northern Indiana
957 PM EDT Sat Jul 8 2017

...The Flood Warning has been extended for the following rivers...
 
  Eel River at North Manchester affecting Cass...Kosciusko...Miami...
  Wabash and Whitley Counties 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties 
 
.Recent prolonged and heavy rainfall has led to rises on area rivers


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC017-085-103-169-183-100157-
/O.EXT.KIWX.FL.W.0088.000000T0000Z-170710T0229Z/
/NMCI3.2.ER.170707T1848Z.170708T1400Z.170709T0229Z.NO/
957 PM EDT Sat Jul 8 2017

 The Flood Warning has been extended for
  The Eel River at North Manchester
* until Sunday evening.
* At 9 PM Saturday the stage was 9.3 feet and falling.
* Minor flooding is occurring.
* Flood stage is 9.0 feet.
* Forecast...The river will fall below the 9.0 foot flood stage 
  around 11 PM Saturday July  8.
* At 9.0 feet...The river is at flood stage...minor agricultural 
  flooding occurs.
* This crest compares to a previous crest of 9.1 feet which occurred 
  on Apr 12 2013.

&&

LAT...LON 4076 8635 4097 8592 4102 8577 4099 8577
      4087 8599 4072 8631             

$$

INC091-141-149-100156-
/O.EXT.KIWX.FL.W.0091.000000T0000Z-170710T1200Z/
/DAVI3.1.ER.170708T1730Z.170708T2200Z.170709T1200Z.NO/
857 PM CDT Sat Jul 8 2017

 The Flood Warning has been extended for
  The Kankakee River at Davis
* until Monday morning.
* At 8 PM Saturday the stage was 10.0 feet and rising.
* Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will remain around flood stage through 1 AM 
  Sunday July  9, then fall below flood stage. 
* At 10.0 feet...Flooding of low lying agricultural areas begins.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$
926 
WGUS83 KIWX 090707
FLSIWX


Flood Statement
National Weather Service Northern Indiana
306 AM EDT Sun Jul 9 2017

...The Flood Warning is cancelled for the following rivers...
 
  Kankakee River at Davis affecting La Porte...Starke and St. Joseph 
  Counties
 
.Minor Flooding caused by Friday's heavy rainfall has ended along the 
Kankakee River. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood 
waters. Stay tuned to NOAA Weather Radio or local media for further 
statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Rivers and Lakes. 

All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

INC091-141-149-090736-
/O.CAN.KIWX.FL.W.0091.000000T0000Z-170710T1200Z/
/DAVI3.1.ER.170708T1730Z.170708T2200Z.170709T0045Z.NO/
206 AM CDT Sun Jul 9 2017

The Flood Warning is cancelled for
  The Kankakee River at Davis
* At 2 AM Sunday the stage was 9.9 feet
* Flood stage is 10.0 feet.
* The river fell below flood stage yesterday evening.
* Forecast...The river will fall to near 9.8 feet around  7 AM Sunday
  July  9.

&&

LAT...LON 4145 8667 4144 8661 4130 8673 4131 8679
      4143 8670                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 8, 6:02 AM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 8, 6:02 AM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
702 AM EDT Sat Jul 8 2017

.SYNOPSIS...
Issued at 325 AM EDT Sat Jul 8 2017

Dry and less humid weather will continue through the weekend with
highs near 80 and lows tonight in the 50s. The chance of rain will
return Sunday night with periodic showers and storms possible
through much of the upcoming week.

&&

.SHORT TERM...(Today and Tonight)
Issued at 325 AM EDT Sat Jul 8 2017

Tranquil weather returns to the area today as trough axis passes to
our east, with NW flow/negative theta-e advection and general
subsidence in our region. 850mb temps drop to around 10C today and
tremendous dry air advection/subsidence should support mostly sunny
skies, especially by afternoon. Afternoon highs may still make a run
to near 80F given strong July sun but humidity will be markedly
lower with dewpoints dropping into the low 50s for most of the CWA.
Residual surface moisture holds in our far S/SW counties with
dewpoints still in the mid to upper 50s. A stray shower may be
possible in those areas given some (very marginal) instability but
prefer to hold with just a silent 10 PoP. Clear skies, light winds,
and thermal trough overhead will lead to a seasonably cool night.
Lows may approach 50F in the NE but slightly higher dewpoints will
keep most of the CWA in the mid 50s (upper 50s far W/SW).

&&

.LONG TERM...(Sunday through Friday)
Issued at 325 AM EDT Sat Jul 8 2017

Flow begins to back on Sunday with some late day theta-e advection.
However, substantive warm/moist air advection does not begin until
around 00Z with the approach of a weak shortwave from the NW. Degree
of warm/dry conditions in the midlevels should prevent any precip
during the day and have removed low chance PoPs. Slightly better
chances for rain Sunday night but suspect the best chances will not
arrive until Monday. At that point, models indicate central CONUS
ridge will break down and send a substantial theta-e ridge into the
Ohio Valley. Isentropic ascent and moisture flux convergence are
impressive, especially by Monday night and models suggest multiple
shortwaves could ripple through the region Mon-Wed. This could set
the stage for more heavy rain and flooding but there is still a high
degree of uncertainty on exact track of subtle waves and placement
of heavy rain axis. Will have to watch this period closely. Cold
front passes late in the week and looks like another quiet weekend
at the end of this forecast period. High temps will remain near to
slightly above normal through the upcoming week but humidity will
steadily increase and overnight lows may struggle to drop below 70F
some nights during the middle of the week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
Issued at 700 AM EDT Sat Jul 8 2017

VFR conditions expected through the period with just some patchy
alto cu early and possibly a few cu developing during the day.
Skies should clear by this eve. Modest nwly winds will also
diminish with loss of heating.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...AGD
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...JT

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 8, 7:34 AM CDT, 1 hour 5 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
834 AM EDT Sat Jul 8 2017

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-091245-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
834 AM EDT Sat Jul 8 2017 /734 AM CDT Sat Jul 8 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Several rounds of thunderstorms are possible Monday through Wednesday
and may produce areas of heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-MIZ077-091245-
La Porte-Berrien-
834 AM EDT Sat Jul 8 2017 /734 AM CDT Sat Jul 8 2017/

This hazardous weather outlook is for portions of southwest Michigan
and northern Indiana.

.DAY ONE...Today and Tonight

Hazardous swimming conditions are expected on Lake Michigan beaches
through early this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Several rounds of thunderstorms are possible Monday through Wednesday
and may produce areas of heavy rain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-091245-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
834 AM EDT Sat Jul 8 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Several rounds of thunderstorms are possible Monday through
Wednesday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:27 PM CDTRiver Flood WarningIWXCass, Miami, Wabash23 hr
Jul 7, 10:21 PM CDTSmall Craft AdvisoryIWX6 hr
Jul 8, 7:14 AM CDTBeach Hazards StatementIWX6 hr
Jul 8, 7:15 AM CDTSmall Craft AdvisoryIWX6 hr

Nearby

River Flood Warnings in Indiana, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.